Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 3, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 1, 2020, 8:55 PM CDT for Runnels County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2020, 8:55 PM CDT (01:55 UTC)
- Expired
- Jun 1, 2020, 11:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 71 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 122 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
141
WGUS54 KSJT 020155
FFWSJT
TXC399-020400-
/O.NEW.KSJT.FF.W.0003.200602T0155Z-200602T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
855 PM CDT Mon Jun 1 2020
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Northwestern Runnels County in west central Texas...
* Until 1100 PM CDT.
* At 854 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Norton and Wilmeth.
This includes the following Low Water Crossings...
County Road 223 crossing Valley Creek, County Road 336 crossing Big
Coyote Creek, County Road 334 crossing Big Coyote Creek, County Road
334 crossing Little Coyote Creek, crossings along County Road 334,
County Road 337 crossing Coyote Creek, Norton crossing Valley Creek,
County Road 264 crossing Valley Creek and FM 0383 crossing Quarry
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3177 10007 3181 10017 3192 10014 3198 10013
3199 10010 3198 10006 3197 10003 3196 10001
3188 9996
FLASH FLOOD...RADAR INDICATED
$$
42What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 7:02 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 1, 7:02 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 702 PM CDT Mon Jun 1 2020 .DISCUSSION... Please see the updated Aviation discussion below. && .AVIATION... /00Z TAFS/ Scattered showers and a few embedded thunderstorms continue across the area this evening. Will continue a mention of -RA in the TAFS for the next couple of hours before activity diminishes. Otherwise, models indicate low level stratus development overnight resulting in MVFR ceilings. Ceilings may further lower to IFR in the morning along the I-10 corridor. A return to VFR conditions is then expected in the afternoon. A few showers or storms may develop again on Tuesday but coverage looks to be less than today. Thus will keep out a mention of thunder for this TAF package. && .PREV DISCUSSION... /issued 301 PM CDT Mon Jun 1 2020/ SHORT TERM... (Tonight and Tuesday) Currently, there are scattered showers and thunderstorms across most of West Central Texas as a tropical-like upper level low to our west drifts north into the Permian Basin. These storms are not expected to produce severe weather. However, with the moist tropical-like atmosphere in place, they will be very efficient rain-producers, and could result in localized flooding, and occasional lightning strikes. These storms will persist into the evening hours before dissipating, and becoming isolated or nonexistent by midnight. On Tuesday, the upper low will move northeast into Oklahoma with weak shortwave energy rotating around the southern side, possibly giving the area one more shot at isolated to scattered afternoon showers and thunderstorms, with similar concerns, mainly locally heavy rainfall and cloud to ground lightning. Look for lows mainly in the 60s tonight, and temperatures warming into the mid/upper 80s for Tuesday. 20 LONG TERM... (Tuesday Night through Monday) An upper level ridge will build east into our area during the middle to late part of the week, and will be centered over Texas this weekend. This will result in mostly clear skies for our area, with above normal temperatures. Expecting highs to be mostly in the mid to upper 90s for this weekend, but a few triple digits would not be out of the question. Early next week, may have a system in the Gulf of Mexico approaching the upper half of the Texas coast. Will monitor trends with the medium range models, but the 12Z GFS and ECMWF indicate a hot and dry pattern for our area in the early to middle part of next week. Will have a possibility of triple digit highs across a larger part of our area. 19 && .PRELIMINARY POINT TEMPS/POPS... Abilene 65 87 68 91 / 20 20 0 0 San Angelo 64 88 67 91 / 20 20 5 0 Junction 64 84 66 86 / 30 30 5 0 Brownwood 64 86 68 90 / 20 30 0 0 Sweetwater 65 87 68 92 / 20 20 5 0 Ozona 64 85 68 89 / 30 20 5 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 42
Hazardous weather outlook, Jun 1, 2:18 PM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 218 PM CDT Mon Jun 1 2020 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-021930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 218 PM CDT Mon Jun 1 2020 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms will continue through early evening. Brief heavy rainfall from these storms may produce localized street flooding. Dangerous lightning is also possible. Thunderstorms are expected to become isolated by late evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered showers and thunderstorms are possible Tuesday. The main hazards will be brief heavy rainfall and dangerous lightning. The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:41 PM CDT | Areal Flood Advisory | SJT | Runnels | 109 min |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.